Alert archive / Idaho / Special Weather Statements in 2015
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 4, 2015, 10:36 PM MDT for Bingham County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 10:36 PM MDT (04:36 UTC)
- Expired
- Aug 4, 2015, 11:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 16 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2925 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
799
WWUS85 KPIH 050436
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1036 PM MDT TUE AUG 4 2015
IDZ017-020-021-050515-
EASTERN MAGIC VALLEY ID-UPPER SNAKE RIVER PLAIN ID-
LOWER SNAKE RIVER PLAIN ID-
1036 PM MDT TUE AUG 4 2015
...WINDS IN EXCESS OF 40 MPH FOR WEST CENTRAL BINGHAM...EAST CENTRAL
BLAINE AND NORTHWESTERN POWER COUNTIES UNTIL 1115 PM MDT...
AT 1034 PM MDT...DOPPLER RADAR WAS TRACKING STRONG OUTFLOW WINDS IN
ASSOCIATION WITH A DECAYING AREA OF SHOWERS...LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF SOUTHWEST INL TO 22 MILES NORTHWEST
OF ABERDEEN...AND MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS OUTFLOW
BOUNDARY...WHICH MAY PRODUCE AREAS OF BLOWING DUST...LOCALLY
REDUCING VISIBILITIES.
LOCATIONS IMPACTED INCLUDE...
TABER...ROCKFORD AND MORELAND.
LAT...LON 4328 11234 4298 11290 4311 11326 4311 11317
4319 11301 4328 11300 4328 11281 4341 11254
TIME...MOT...LOC 0434Z 336DEG 44KT 4331 11312 4315 11320
$$
ADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:04 PM MDT, 8 hours 32 minutes earlier.
Area forecast discussion, Aug 4, 2:04 PM MDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT TUE AUG 4 2015 .DISCUSSION...THIS AFTERNOON AND EVENING A DISTURBANCE CROSSING CALIFORNIA AND NEVADA IS EXPECTED TO GENERATE SOME THUNDERSTORMS IN THE CASSIA COUNTY AREA. THERE IS ALSO A SLIGHT CHANCE OVER THE CENTRAL MOUNTAINS. CONFIDENCE IS NOT STRONG ON ANY STORMS OVER THE UPPER SNAKE PLAIN...BUT FELT THAT MID LEVEL STEERING WINDS MIGHT CARRY A CELL INTO THAT AREA. THE SOUTHWEST FLOW ADVANCING INTO CALIFORNIA WILL ALSO BRING ANOTHER DISTURBANCE INTO IDAHO OVER NIGHT TONIGHT AND THROUGH THE DAY WEDNESDAY. THIS ONE IS SUPPORTED BY RIGHT EXIT REGION OF THE UPPER LEVEL JET STREAM WINDS WHICH SUPPORTS STRONGER THUNDERSTORMS ON WEDNESDAY...SOME WITH STRONG OUTFLOW WINDS AND SOME MODERATE HAIL. THE SOUTHERN AND EASTERN HIGHLANDS...INCLUDING THE SNAKE PLAIN LOOK TO BE THE FOCUS OF ACTIVITY. THURSDAY WILL BE A STORM FREE DAY...BUT THAT DOES NOT LAST LONG. THE LOW PRESSURE DISTURBANCE OFF THE CALIFORNIA COAST COMES IN ON FRIDAY ALONG WITH A SURGE OF MONSOON MOISTURE MOVING RAPIDLY NORTH FROM MEXICO AND THAT COULD LAST INTO SATURDAY. FOR SUNDAY ON...MODELS PLACE THIS AREA BETWEEN A TROUGH IN THE PACIFIC NORTHWEST AND MONSOON MOISTURE OVER UTAH...COLORADO AND WYOMING. THERE IS NOT A LOT OF AGREEMENT ON WHICH WAY THE PATTERN COULD SHIFT BUT THE SITUATION LOOKS MORE DRY THAN NOT WITH TEMPERATURE IN THE SNAKE PLAIN ONCE AGAIN INCHING TOWARDS 90F. RS && .AVIATION...SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE NEXT 12- 24 HOURS. THROUGH TONIGHT...MOST OF THE STORMS WILL REMAIN OVER WESTERN LOCATIONS WHICH MEANS A CONTINUATION OF -TSRA/-SHRA THROUGH THE NIGHT ALTHOUGH FARTHER EAST THERE SHOULD BE ISOLATED ACTIVITY. AS THE STORM SWINGS OVER THE STATE TOMORROW...COVERAGE WILL BECOME MORE WIDESPREAD ESPECIALLY FARTHER EAST. STORMS MAY PRODUCE WIND GUSTS OVER 40KTS WITH LOCALLY HEAVY RAIN AND SMALL HAIL...WITH WEDNESDAY BEING THE BIGGEST RISK DAY FOR THE HAIL AND WIND POTENTIAL. KEYES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TOMORROW EVENING. MORE WIDESPREAD SHOWERS WILL REMAIN OVER THE MORE WESTERN FIRE WEATHER ZONES THROUGH TONIGHT AND BECOME WIDESPREAD FOR ALL ZONES WEDNESDAY AS THE STORM MOVES OVERHEAD. GREATER COVERAGE OF THUNDERSTORMS AND LIGHTNING WILL PERSIST INTO THE OVERNIGHT HOURS OVER ZONE 427 AND POSSIBLY THE CENTRAL MOUNTAINS. THUNDERSTORM COVERAGE WILL DWINDLE A BIT OVERNIGHT BUT REMAIN AT LEAST ISOLATED IN THOSE AREAS. WE ISSUED A RED FLAG WARNING FOR ZONE 427 FOR THIS AFTERNOON ALL THE WAY THROUGH WEDNESDAY EVENING. SCATTERED COVERAGE OR GREATER WILL OCCUR TOMORROW. WE ISSUED A RED FLAG WARNING FOR REMAINING CRITICAL AREAS IN ZONES 410...413 AND 425 FROM 9AM - 9PM TOMORROW. WITH STRONGER CELLS...EXPECT WINDS TO NEAR 50MPH ALONG WITH LOCALLY HEAVY RAIN AND SMALL HAIL. THE BIGGER RISK DAY FOR HAIL AND STRONGEST WINDS WILL LIKELY BE TOMORROW BUT CAN'T BE RULED OUT FOR TODAY EITHER. DRY CONDITIONS WILL RETURN FOR THURSDAY AND MOST OF FRIDAY. THE NEXT CHANCE OF SHOWERS AND STORMS BEGINS LATER FRIDAY AND CONTINUES INTO THE WEEKEND. KEYES .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT WEDNESDAY FOR IDZ410-413- 425. RED FLAG WARNING UNTIL 9 PM MDT WEDNESDAY FOR IDZ427. &&
In the hours before
Special weather statement, Aug 4, 7:44 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 744 PM MDT TUE AUG 4 2015 IDZ021>023-050230- SOUTH CENTRAL HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID- CARIBOU HIGHLANDS ID- 744 PM MDT TUE AUG 4 2015 ...SOUTH-SOUTHWEST WINDS IN EXCESS OF 40 MPH FOR SOUTHWESTERN BINGHAM...NORTHWESTERN BANNOCK AND CENTRAL POWER COUNTIES UNTIL 830 PM MDT... AT 739 PM MDT...DOPPLER RADAR IS TRACKING AN AREA OF STRONG...DRY OUTFLOW WINDS FROM ABOUT 15 MILES SOUTHWEST OF AMERICAN FALLS TO ABOUT 15 MILES SOUTH OF POCATELLO...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...WHICH WILL CREATE AREAS OF BLOWING DUST AND CROSSWINDS ON I-15. DRIVERS OF HIGH PROFILE VEHICLES MAY NEED TO REDUCE SPEEDS. LOCATIONS IMPACTED INCLUDE... POCATELLO...AMERICAN FALLS...AMERICAN FALLS RESERVOIR...NEELEY... CHUBBUCK...ABERDEEN...POCATELLO AIRPORT...FORT HALL BUFFALO LODGE... FORT HALL BANNOCK CREEK LODGE...FORT HALL TOWNSITE...PORTNEUF GAP... FORT HALL EAGLE LODGE AND MASSACRE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR AMERICAN FALLS RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4312 11237 4276 11233 4261 11299 4289 11311 TIME...MOT...LOC 0139Z 270DEG 18KT 4307 11252 4277 11250 AD
Special weather statement, Aug 4, 8:54 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
854 PM MDT TUE AUG 4 2015
IDZ017-018-031-050345-
EASTERN MAGIC VALLEY ID-SAWTOOTH MOUNTAINS ID-
BIG AND LITTLE WOOD RIVER REGION ID-
854 PM MDT TUE AUG 4 2015
...WINDS IN EXCESS OF 30 MPH FOR NORTHWESTERN LINCOLN...NORTHWESTERN
BLAINE AND SOUTH CENTRAL CUSTER COUNTIES UNTIL 945 PM MDT...
AT 852 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF FAIRFIELD
TO 9 MILES NORTH OF SHOSHONE...AND MOVING NORTHEAST AT 75 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
HAILEY...KETCHUM...SUN VALLEY...CAREY...PICABO...LITTLE WOOD
RESERVOIR...BELLEVUE...GANNETT...SHOSHONE ICE CAVES AND GARFIELD
RANGER STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4401 11436 4335 11362 4286 11459 4320 11460
4320 11438 4326 11437 4333 11440 4333 11454
4343 11455 4348 11451 4353 11460 4356 11459
4359 11468 4366 11466 4377 11469
TIME...MOT...LOC 0252Z 232DEG 65KT 4348 11482 4308 11439
ADSpecial weather statement, Aug 4, 9:44 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 944 PM MDT TUE AUG 4 2015 IDZ017-018-020-031-032-050430- EASTERN MAGIC VALLEY ID-UPPER SNAKE RIVER PLAIN ID- SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID- LOST RIVER/PASHIMEROI ID- 944 PM MDT TUE AUG 4 2015 ...HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH AFFECTING NORTHEASTERN LINCOLN...CENTRAL BLAINE...SOUTHWESTERN BUTTE...SOUTHEASTERN CUSTER AND NORTH CENTRAL MINIDOKA COUNTIES UNTIL 1030 PM MDT... AT 942 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF SUN VALLEY TO 8 MILES EAST OF CAREY...AND MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. A WIND GUST TO 54 MPH WAS OBSERVED AT THE SUN VALLEY AIRPORT WITH THIS ACTIVITY. LOCATIONS IMPACTED INCLUDE... ARCO...MACKAY...GROUSE...LITTLE WOOD RESERVOIR...MACKAY RESERVOIR... CRATERS OF THE MOON...DARLINGTON...MOORE...BUTTE CITY...BIG SOUTHERN BUTTE...COPPER BASIN AIRPORT AND GARFIELD RANGER STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4402 11354 4339 11297 4312 11374 4367 11429 TIME...MOT...LOC 0342Z 244DEG 31KT 4364 11415 4328 11378 AD
Local storm report, Aug 4, 9:50 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
950 PM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST KETCHUM 43.69N 114.38W
08/04/2015 M54 MPH BLAINE ID AWOS
MEASURED AT THE SUN VALLEY AIRPORT.
&&
ADESMETSpecial weather statement, Aug 4, 10:29 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1029 PM MDT TUE AUG 4 2015
IDZ017-018-020-031-032-050515-
EASTERN MAGIC VALLEY ID-UPPER SNAKE RIVER PLAIN ID-
SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID-
LOST RIVER/PASHIMEROI ID-
1029 PM MDT TUE AUG 4 2015
...WINDS IN EXCESS OF 40 MPH FOR NORTHWESTERN BINGHAM...NORTHEASTERN
BLAINE...BUTTE...NORTHWESTERN POWER...SOUTHEASTERN CUSTER AND
NORTHEASTERN MINIDOKA COUNTIES UNTIL 1115 PM MDT...
AT 1028 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF DECAYING
SHOWERS WITH ASSOCIATED STRONG OUTFLOW WINDS ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF GROUSE TO 12 MILES SOUTH OF SOUTHWEST
INL...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH AREAS OF BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
ARCO...MACKAY...GROUSE...ATOMIC CITY...SOUTHWEST INL...DARLINGTON...
CENTRAL INL...CRATERS OF THE MOON...MOORE...BUTTE CITY...BIG SOUTHERN
BUTTE...COXS WELL AIRPORT...GARFIELD RANGER STATION...EAST BUTTE AND
COPPER BASIN AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4371 11421 4402 11339 4341 11253 4328 11281
4328 11300 4319 11301 4311 11318 4311 11324
4308 11324 4301 11340
TIME...MOT...LOC 0428Z 264DEG 35KT 4377 11366 4332 11308
ADSpecial weather statement, Aug 4, 10:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1036 PM MDT TUE AUG 4 2015
IDZ017-020-021-050515-
EASTERN MAGIC VALLEY ID-UPPER SNAKE RIVER PLAIN ID-
LOWER SNAKE RIVER PLAIN ID-
1036 PM MDT TUE AUG 4 2015
...WINDS IN EXCESS OF 40 MPH FOR WEST CENTRAL BINGHAM...EAST CENTRAL
BLAINE AND NORTHWESTERN POWER COUNTIES UNTIL 1115 PM MDT...
AT 1034 PM MDT...DOPPLER RADAR WAS TRACKING STRONG OUTFLOW WINDS IN
ASSOCIATION WITH A DECAYING AREA OF SHOWERS...LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF SOUTHWEST INL TO 22 MILES NORTHWEST
OF ABERDEEN...AND MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS OUTFLOW
BOUNDARY...WHICH MAY PRODUCE AREAS OF BLOWING DUST...LOCALLY
REDUCING VISIBILITIES.
LOCATIONS IMPACTED INCLUDE...
TABER...ROCKFORD AND MORELAND.
LAT...LON 4328 11234 4298 11290 4311 11326 4311 11317
4319 11301 4328 11300 4328 11281 4341 11254
TIME...MOT...LOC 0434Z 336DEG 44KT 4331 11312 4315 11320
ADThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:32 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Aug 4, 7:00 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Aug 4, 7:17 PM MDT | Special Weather Statement | PIH | Power | 58 min |
| Aug 4, 7:44 PM MDT | Special Weather Statement | PIH | Power | 46 min |
| Aug 4, 8:54 PM MDT | Special Weather Statement | PIH | Blaine | 51 min |
| Aug 4, 9:44 PM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| Aug 4, 10:29 PM MDT | Special Weather Statement | PIH | Butte | 46 min |
| Aug 5, 12:38 PM MDT | Special Weather Statement | PIH | Lincoln, Minidoka | 37 min |
| Aug 5, 1:16 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Cassia and 3 more | 44 min |
| Aug 5, 1:38 PM MDT | Special Weather Statement | PIH | Cassia | 52 min |
| Aug 5, 1:57 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Caribou and 2 more | 48 min |
| Aug 5, 2:25 PM MDT | Flash Flood Warning | PIH | Cassia, Oneida | 3 hr |
| Aug 5, 2:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Butte, Caribou, Clark and 4 more | 48 min |
| Aug 5, 2:43 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 47 min |
| Aug 5, 3:19 PM MDT | Special Weather Statement | PIH | Teton | 41 min |
| Aug 5, 3:19 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 41 min |
| Aug 5, 3:24 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Clark, Fremont, Jefferson, Madison, Teton | 51 min |
| Aug 5, 3:27 PM MDT | Tornado Warning | PIH | Bonneville, Jefferson, Madison, Teton | 48 min |
| Aug 5, 3:39 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Aug 5, 4:11 PM MDT | Special Weather Statement | PIH | Cassia | 49 min |
| Aug 5, 4:18 PM MDT | Special Weather Statement | PIH | Fremont, Teton | 42 min |
| Aug 5, 4:27 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 48 min |
| Aug 5, 4:49 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Aug 5, 5:02 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Aug 5, 5:38 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 67 min |
Nearby
Special Weather Statements in Idaho, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.